Tuesday, July 21, 2009

Injuries, Illnesses, Company and Cooking

Kat is enjoying time with her mom while my daughter and new son-in-law stay with us for two or three days. Jeanne turned her ankle badly and has been advised to stay off that foot as much as possible for a few days. They live on the top floor of a four-story walk-up; that doesn't bode well for someone on crutches and in a half-cast. Not having a spare bedroom (it houses our computer and other things), we've put her on the couch and him on an air mattress on the floor. But if the rain here stops, we may set up the pop-up camper for them, or give them our bed and we'll sleep in the camper.

**********

Last Saturday, an ant bit me on the toe. If you've ever had an ant bite, you know that it involves much itching and swelling and a nasty blister at the bite location. The Internet says to leave it alone and try not to break the blister or there could be scarring. The bite just happens to be at the cuticle, right where the moon of the nail is. There's not a lot of spare skin there to handle the swelling, so the blister ended up breaking on it's own. It looks worse, but feels better, and I couldn't care less if end up with a scar.

**********

I went to a new endocrinologist yesterday. To make a long story short(er), I used to have hyperthyroidism, then had a procedure done that resulted in hypothyroidism. Supposedly it's easier to treat than hyperthyroidism, but I'm not so sure. In the eight years since I had the procedure, I haven't felt nearly as well as I did before it. It took a couple of years just to get my synthetic hormone dosage right, but now it seems out of balance again. When it's out of balance, the feeling ranges from feeling "not quite right" to feeling downright sick and more than a little mentally impaired. I know a few of my readers have the same problem and know exactly what I'm talking about. I had been taking a generic medication, so the new doctor has switched me back to a name brand, thinking it may be more consistent from pill to pill. She also took blood to see if the dosage needs to be adjusted. I'm hoping that this fine tuning will help me feel more like my old self soon. It will take weeks or even a couple of months before I know for sure, though.

**********

It's been unseasonably cool here; we've been able to turn of the air conditioning for most of the last few days. This morning is drizzly and cool, so I'm going to turn on the oven and bake some zucchini bread with some zucchini from our garden. I've also got come chicken in the crockpot for Crockpot Chicken Alfredo, which smells wonderful. I can't wait for dinnertime to get here.

3 comments:

Frances said...

I am hypothyroid and totally understand the feelings you are talking about.

You don't mention what drug you are taking, but I take Levoxyl. Once my insurance planned had it filled with generic and within a couple of weeks, I was totally out of whack. When I went back to the Levoxyl, I felt like myself again in relatively short time.

I take generics whenever I can, but not for thyroid meds. They just were not the same!

Hope you are feeling better soon! I have something for you on my blog.

Leanne said...

I really hope your meds get sorted properly and end up working out for you. I can imagine it can be a nightmare all that chopping and changing and trying to find something that works.

Annie Jones said...

Frances: I was on Levoxyl first, then a generic. I'm not sure why it was switched, but I'm hoping that going back on Levoxyl will help me as much as it did you.

Leanne: Me, too!